01-07-2006, 12:09 AM
So a while ago i was diagnosed with anxiety disorder and i had it under control until the beginning of this year. I started to get bad stomach aches every day and the doctors said it was acid reflux, and now they say its IBS. None of the medicine works and im suffering pretty badly, do you think this has anything to do with my aniexty disorder? and if so do you have any tips? thanks.
01-07-2006, 07:30 AM
Anxiety makes all your health problems worse .
You probably had a stomach problems before you got anxiety , it just made it worse .
Im getting horrible stomach pains from time to time too .....so bad i cant even move
Try warm chiken broth , or just put half of a chicken cube in a cup with hot water and drink it . The pain will go away
01-07-2006, 05:40 PM
i ment to say beginning of school year
so i think it has to do with stress
01-07-2006, 09:27 PM
I my amateur opinion, I'd say the stomach pains are probably related. It's good that you have ruled out physical problems or conditions, though.
When we experience anxiety, our bodies secrete stress hormones, mainly adrenaline. Having an excess of adrenaline in your system can cause physical symptoms. Usually centered in one or more regions or systems in the body. For some, the symptoms manifest in their head as headaches, dizziness, a feeling of unreality, etc. For others, it's their lungs, they feel like they can't breath, they hyperventilate, feel like their throat is going to close up. Still others feel symptoms in their heart: racing heartbeat, skipped beats, pounding heart, etc. For others, it's all about the digestive system: pain, nausea, cramps, heartburn, IBS, Crohn's, other bowel problems.
Have you already tried Pepto-Bismol? I wanted to ask about that one specifically because it works for me, whereas Mylanta, Maalox, and Tums never did.
If your pain is affecting your appetite, work, sleep, or other normal activities, tell your doctor specifically. Most of the time, explaining how much your pain is affecting your functioning is the best way to make them take you seriously. What does your doc think about muscle relaxants for your stomach?
Some people take a low dose of Klonopin for IBS/Crohn's, but keep in mind it *can* be addictive. But as a last resort, I'd rather take a benzodiazepine than for my life to fall apart.
Keep us posted!
01-08-2006, 12:14 AM
thanks for the help
as far as my stomach medicine goes i had an upper endoscophy and i was precribed zantec and dycyclomine. I will try pepto bismol
my pain effects social aspects of my life and i have a special doctor for my stomach, but it seems as if none of the medicine works
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.